Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 130, NWS Indianapolis, IN

June 29, 2012Hamilton County, Hancock County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 29, 2012, 4:11 PM EDT for Hamilton County, Hancock County, Marion County, Indiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 4:11 PM EDT (20:11 UTC)
Expired
Jun 29, 2012, 5:00 PM EDT
In force
49 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hamilton County, IN, Hancock County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 38 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:17 PM EDTTSTM WND DMGIndianapolis, INPOWER LINES DOWN
Jun 29, 4:20 PM EDTTSTM WND GST 45Speedway, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 11:49 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3674 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS53 KIND 292011
SVRIND
INC057-059-097-292100-
/O.NEW.KIND.SV.W.0130.120629T2011Z-120629T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
411 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  CENTRAL HANCOCK COUNTY IN CENTRAL INDIANA...
  NORTHERN MARION COUNTY IN CENTRAL INDIANA...

* UNTIL 500 PM EDT

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF CARMEL...OR
  9 MILES NORTH OF INDIANAPOLIS...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...
  FISHERS...
  LAWRENCE...
  GREENFIELD...
  BROAD RIPPLE...
  INDIANA STATE FAIRGROUNDS...
  MONUMENT CIRCLE...
  CASTLETON...
  GEIST RESERVOIR...
  WARREN PARK...
  MCCORDSVILLE...
  CUMBERLAND...
  SPRING LAKE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 110 AND 122.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 8.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 78 AND 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3978 8563 3974 8564 3973 8618 3983 8630
      4002 8603 3979 8562
TIME...MOT...LOC 2012Z 293DEG 28KT 3990 8613
WIND...HAIL 60MPH <.75IN

$$

KOCH
3 follow-up statements
114 
WWUS53 KIND 292025
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT FRI JUN 29 2012

INC057-059-097-292100-
/O.CON.KIND.SV.W.0130.000000T0000Z-120629T2100Z/
HAMILTON-HANCOCK-MARION-
425 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...CENTRAL HANCOCK AND NORTHERN MARION COUNTIES UNTIL 500 PM
EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR LAWRENCE...OR 8 MILES NORTHEAST
OF INDIANAPOLIS...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREENFIELD...CUMBERLAND AND SPRING LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3978 8563 3974 8564 3973 8618 3983 8630
      4002 8603 3979 8562
TIME...MOT...LOC 2025Z 293DEG 28KT 3982 8599
WIND...HAIL 60MPH <.75IN

$$

HOMANN/KOCH
314 
WWUS53 KIND 292035
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EDT FRI JUN 29 2012

INC057-059-097-292100-
/O.CON.KIND.SV.W.0130.000000T0000Z-120629T2100Z/
HAMILTON-HANCOCK-MARION-
435 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...CENTRAL HANCOCK AND NORTHERN MARION COUNTIES UNTIL 500 PM
EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF GREENFIELD...OR 13
MILES EAST OF INDIANAPOLIS...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREENFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3979 8562 3978 8563 3974 8564 3973 8618
      3978 8624 3999 8597
TIME...MOT...LOC 2035Z 293DEG 28KT 3976 8587
WIND...HAIL 60MPH <.75IN

$$

HOMANN/KOCH
694 
WWUS53 KIND 292044
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
444 PM EDT FRI JUN 29 2012

INC057-097-292054-
/O.CAN.KIND.SV.W.0130.000000T0000Z-120629T2100Z/
HAMILTON-MARION-
444 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON AND
NORTHERN MARION COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3978 8563 3974 8564 3974 8595 3992 8593
      3979 8562
TIME...MOT...LOC 2044Z 293DEG 28KT 3975 8583

$$

INC059-292100-
/O.CON.KIND.SV.W.0130.000000T0000Z-120629T2100Z/
HANCOCK-
444 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK COUNTY
UNTIL 500 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF GREENFIELD...OR
15 MILES EAST OF INDIANAPOLIS...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREENFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3978 8563 3974 8564 3974 8595 3992 8593
      3979 8562
TIME...MOT...LOC 2044Z 293DEG 28KT 3975 8583
WIND...HAIL 60MPH <.75IN

$$

HOMANN/KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:28 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 29, 3:28 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EDT FRI JUN 29 2012

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM...FIRE WEATHER AND CLIMATE
SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 244 PM EDT FRI JUN 29 2012

THE STRONG UPPER RIDGE WHICH HAS BROUGHT RECORD HEAT TO OUR REGION
WILL BE DEPRESSED SLIGHTLY TO THE SOUTH THE NEXT FEW DAYS WHICH WILL
ALLOW A WEAK FRONTAL SYSTEM TO REACH THE NORTHERN HALF OF OUR
REGION LATER THIS AFTERNOON AND THEN STALL. ANOTHER WEAK UPPER LEVEL
WEATHER DISTURBANCE WILL MOVE ACROSS OUR REGION THIS WEEKEND.

IN THE EXTENDED...MODELS INDICATE THE UPPER RIDGE WILL BUILD NORTH
ACROSS THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WHICH WILL KEEP
OUR WEATHER QUITE WARM AND DRY.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...

ISSUED AT 244 PM EDT FRI JUN 29 2012

MAIN STORY THIS PERIOD IS THE SEVERE WEATHER THREAT...

A SMALL MCS HAS PROGRESSED INTO NORTHWESTERN INDIANA WITH SEVERAL
REPORTS OF SEVERE WIND AND HAIL. MEANWHILE...SMALL CBS/CU HAVE
INCREASED IN COVERAGE ORIENTED W/E. INSTABILITY IS GREATEST WITHIN
THE FRONTAL ZONE (NEAR THE NORTHERN BORDER OF THE COUNTY WARNING
AREA) WITH 90S TEMPERATURES AND 70S DEW POINTS RESULTING IN MLCAPE
LIKELY EXCEEDING 4000 J/KG. WITH CONTINUED DESTABILIZATION AND
OUTFLOW DRIVING SEWD FROM THE INITIAL MCS...TSTMS SHOULD INCREASE
ALONG THIS CORRIDOR AND PUSH ACROSS THE REST OF THE FORECAST AREA
INCLUDED IN THE WATCH. SIGNIFICANT WIND DAMAGE AND VERY LARGE
HAIL WILL CONTINUE TO BE THE MAIN THREATS.

SECONDARY FOCUS WAS THE HEAT. THE REST OF THE FORECAST AREA WAS
PUT IN AN EXCESSIVE HEAT WARNING...UPGRADED FROM AN ADVISORY
EARLIER THIS AFTERNOON.

AFTER THIS WAVE OF SVR TSTMS BLOWS THROUGH THIS AFTERNOON AND
EARLY EVENING...MODELS HINTING AT SOME LAGGING OUTFLOW BOUNDARIES
WHICH MAY INITIATE SOME MORE THUNDERSTORMS THROUGH TONIGHT. HAVE
LEFT IN SCATTERED CHANCES OF THUNDERSTORMS FOR THIS AFTER 00Z.
MAIN THREAT FOR REDEVELOPMENT OF ANY THUNDERSTORMS LIES NORTH OF
I-70 CORRIDOR. SEVERE THREAT LOOKS LIMITED AT THIS TIME AS WOULD
EXPECT THE ENVIRONMENT TO BE WORKED OVER.

VERY WARM OVERNIGHT LOWS ON TAP TONIGHT IN THE MID TO UPPER 70S.
DO NOT EXPECT TO HIT THE LOW TEMP UNTIL JUST BEFORE SUNRISE
SIMILAR TO THIS MORNING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...

ISSUED AT 244 PM EDT FRI JUN 29 2012

...RECORD HIGH TEMPERATURES...ADDITIONAL THUNDERSTORMS CHANCES...AND
ELEVATED FIRE DANGER WILL CONTINUE THROUGH THIS WEEKEND...

A STRONG UPPER RIDGE WILL EXTEND FROM NORTHERN GEORGIA TO THE
CENTRAL PLAINS...WHILE MODELS BRING A VERY WEAK UPPER LEVEL
DISTURBANCE (ALONG AN OLD STALLED WEAK FRONTAL BOUNDARY) ACROSS
OUR REGION LATE SATURDAY AND SATURDAY NIGHT.

THOUGH MODELS MAY HAVE BEEN HINTING AT A (SLIGHT) COOLING FOR THIS
WEEKEND...THEY ARE LOOKING WARMER WITH THE 12Z RUN SO THAT
TEMPERATURES WERE GENERALLY INCREASED A FEW DEGREES ACROSS THE CWA
THROUGH THIS ENTIRE PERIOD. THESE WARMER TEMPERATURES COMBINED
WITH HIGH DEW POINTS IN THE MID TO UPPER 60S WILL CREATE DANGEROUS
HEAT INDICES RANGING FROM AROUND 100 TO 105. CONSIDERING THE HEAT
WAVE THESE PAST FEW DAYS AND THE FACT THIS LOOKS LIKE A PROLONGED
EVENT...OPTED TO EXTEND THE EXCESSIVE HEAT WARNING THROUGH 8 PM
SUNDAY...ESSENTIALLY THROUGH THIS WEEKEND. TECHNICAL CRITERIA MAY
NOT BE MET IN SOME LOCATIONS (4 OR MORE DAYS OF ADVISORY CRITERIA
OR HIGHER) BUT FEEL THE IMPACT WILL MOST DEFINITELY BE
THERE...CERTAINLY WITH THIS FALLING OVER A WEEKEND WHERE MANY
FOLKS MAY BE OUTDOORS.

REFERENCING THE ABOVE DISTURBANCE WHICH MOVES ACROSS THE AREA LATER
SAT AND SAT NIGHT...SPC HAS PLACED ALMOST THE SAME AREA AS TODAY
IN A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN THREATS ONCE
AGAIN BEING LARGE HAIL AND DAMAGING WINDS. AFTER SUNDAY NIGHT THE
REST OF THE PERIOD LOOKS DRY...BUT STILL HOT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

ISSUED AT 210 PM EDT FRI JUN 29 2012

PREFER TO STICK CLOSER TO THE CONSISTANT ECWMF AND ITS RENDITION OF
THE MORE EXPANSIVE UPPER DOME OF HIGH PRESSURE WHICH SHOULD KEEP IT
HOT AND DRY. WOULDN'T RULE OUT ISOLATED CONVECTION HERE AND THERE
FROM THE MODEL QPF PROGS...BUT FOR NOW WILL STICK WITH NO MENTION OF
THUNDERSTORMS.

&&

.AVIATION /DISCUSSION FOR THE 291800Z TAF ISSUANCE/...

ISSUED AT 1130 AM EDT FRI JUN 29 2012

THE RAPID REFRESH REFLECTIVITY PROGS AND SPC CONTINUE TO SUGGEST
ILLINOIS STORM COMPLEX WILL DEVELOP SOUTHEAST TOWARDS AN INSTABILITY
AXIS AND MID 70 DEW POINTS POOLED IN THE VICNITY OF A STATIONARY
FRONT FROM NEAR LAF TO IND BY 18Z. SO...WILL WAIT TIL THE LAST
MINUTE AND DECIDE WHETHER OR NOT TO GO WITH VCTS OR TEMPO
THUNDERSTORM GROUPS. THIS WILL LARGELY DEPEND ON ANY HINTS OF
SOUTHWARD DEVELOPMENT. AT ANY RATE...WILL INCLUDE SOME FORM OF
THUNDERSTORMS FOR AROUND 4 HOURS AT BOTH SITES. HUF AND BMG SHOULD
BE TOO FAR SOUTH AND WEST TO INCLUDE ANY MENTION. OTHERWISE...VFR
CONDITIONS SHOULD PREVAIL WITH SOME CHANCE OF OVERNIGHT FOG AT IND
AND LAF WHICH WILL LARGELY DEPEND ON IF EITHER OR BOTH SITES RECEIVE
ANY RAINFALL AND ALSO THE POSITION OF THE QUASI STATIONARY FRONT AND
ITS HIGHER POOLED DEW POINTS. COULD ALSO SEE ADDITONAL THUNDERSTORMS
TONIGHT AND TOMORROW IN THE VICINITY OF THE FRONT...HOWEVER CHANCES
ARE TO LOW RIGHT NOW TO MENTION ANYTHING.

WINDS WILL BE AROUND 10 KNOTS THIS AFTERNOON FROM THE WEST AND
SOUTHWEST AT BMG AND HUF BEFORE BECOMING LIGHT TO CALM TONIGHT AND
NEAR 10 KNOTS AGAIN LATE TOMORROW MORNING. WIND DIRECTIONS ARE MOPRE
PROBABLE AT IND AND LAF WITH THE FRONT IN THE VICINITY AND WITH THE
POSSIBILITY OF THUNDERSTORM GUSTS.

&&

.FIRE WEATHER...

ISSUED AT 300 PM EDT FRI JUN 29 2012

WILL CONTINUE MENTION OF ENHANCED FIRE DANGER. HUMIDITIES ACROSS OUR
SOUTH MAY APPROACH 25 TO 30 PERCENT...BUT WINDS WILL NOT BE HIGH
ENOUGH TO REACH RED FLAG CRITERIA THIS AFTERNOON OR THROUGH THIS
WEEKEND.

&&

.CLIMATE...

ISSUED AT 300 PM EDT FRI JUN 29 2012

RECORD HIGHS FOR KIND:

ALL TIME - 106 (7/14/1936...7/21/1934...7/22/1901)
ALL TIME FOR MONTH OF JUNE - 104 (6/28/2012)
JUNE 29 - 102...AS OF 214 PM EDT (2012)
JUNE 30 - 97 (1933)
JULY 1 - 97 (1970)
JULY 2 - 99 (1970)

&&

.IND WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....MK
AVIATION...MK
Hazardous weather outlook, Jun 29, 2:43 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EDT FRI JUN 29 2012

INZ021-028>031-035>049-051>057-062>065-072-301845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
243 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...REST OF TODAY AND TONIGHT.

OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. AN ENHANCED
THREAT FOR FIRES IS IN EFFECT. THERE IS A CHANCE OF THUNDERSTORMS
THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
THUNDERSTORMS THE MAIN THREATS.

HAZARDS: HIGH TEMPERATURES FROM 99 TO 105 DEGREES AND HEAT INDEX
VALUES FROM 105 TO 110 DEGREES. ENHANCED THREAT FOR FIRES SPREADING.
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG
AND NORTH OF INTERSTATE 70.

TIMING: THE HEAT THREAT WILL BE THROUGH EARLY EVENING. ENHANCED
THREAT FOR FIRES WILL BE THIS THROUGH EARLY THIS EVENING. THE
THUNDERSTORM THREAT WILL BE MAINLY THIS AFTERNOON AND EARLY
TONIGHT.

DISCUSSION: A WEAK FRONTAL SYSTEM WILL STALL OVER THE NORTHERN
PORTIONS OF CENTRAL INDIANA AND SCATTERED THUNDERSTORMS WILL
DEVELOP AS THE AIR MASS BECOMES VERY HOT AND UNSTABLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY. THERE
IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IN ADDITION..
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN SATURDAY
WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

DISCUSSION: A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS OUR
REGION SATURDAY AFTERNOON AND SATURDAY NIGHT. A FEW THUNDERSTORMS
ARE POSSIBLE SUNDAY. THEN HOT AND DRY WEATHER WILL BE THE RULE
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY STORM RELATED REPORTS
THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN
ON SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>071-301845-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
243 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...REST OF TODAY AND TONIGHT.

OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. HIGH
TEMPERATURES THIS AFTERNOON WILL BE NEAR 105 DEGREES AND HEAT
INDEX VALUES WILL BE AROUND 110 DEGREES. THERE IS ALSO AN ENHANCED
DANGER FOR FIRES SPREADING.

HAZARDS: EXCESSIVE HEAT...AND ENHANCED DANGERS FOR FIRES.

TIMING: THROUGH EARLY EVENING.

DISCUSSION: VERY HOT CONDITIONS WILL CONTINUE TODAY WITH RECORD
TEMPERATURES POSSIBLE. THIS COMBINED WITH VERY DRY CONDITIONS WILL
PRODUCE AN INCREASED DANGER FOR FIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: VERY HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE
PERIOD. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY.

DISCUSSION: HIGH TEMPERATURES FROM 100 TO 105 DEGREES WILL BE THE
RULE OVER THE WEEKEND AND IN THE UPPER 90S TO AROUND 90 MUCH OF
NEXT WEEK. VERY DRY CONDITIONS WILL ALSO CONTINUE TO PRODUCE AN
INCREASED RISK FOR FIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Local storm report, Jun 29, 4:05 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
405 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND GST     CARMEL                  39.97N  86.11W
06/29/2012  E55 MPH          HAMILTON           IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200321

ELB
Local storm report, Jun 29, 4:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     INDIANAPOLIS            39.78N  86.15W
06/29/2012  E40 MPH          MARION             IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200323

ELB
Local storm report, Jun 29, 4:07 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             2 E ANDERSON            40.09N  85.65W
06/29/2012  M0.70 INCH       MADISON            IN   TRAINED SPOTTER

0406 PM     TSTM WND DMG     2 E ANDERSON            40.09N  85.65W
06/29/2012                   MADISON            IN   TRAINED SPOTTER

            MINOR TREE LIMBS DOWN

&&

EVENT NUMBER IND1200324
EVENT NUMBER IND1200325

ELB
Local storm report, Jun 29, 4:08 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             2 E ANDERSON            40.09N  85.65W
06/29/2012  M0.70 INCH       MADISON            IN   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

EVENT NUMBER IND1200324

ELB
Local storm report, Jun 29, 4:09 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND GST     LAWRENCE                39.87N  85.99W
06/29/2012  M50 MPH          MARION             IN   AMATEUR RADIO

&&

EVENT NUMBER IND1200327

ELB
Local storm report, Jun 29, 4:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND GST     ANDERSON                40.09N  85.69W
06/29/2012  M52 MPH          MADISON            IN   AWOS

&&

EVENT NUMBER IND1200328

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:19 AM EDTHeat AdvisoryINDBoone, Carroll, Clinton, Delaware, Hamilton, Henry and 6 more9 hr
Jun 29, 2:36 PM EDTSpecial Weather StatementINDTippecanoe, Warren39 min
Jun 29, 2:50 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe40 min
Jun 29, 2:59 PM EDTSevere Thunderstorm WarningINDHoward, Tipton46 min
Jun 29, 3:02 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Montgomery, Tippecanoe43 min
Jun 29, 3:05 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton40 min
Jun 29, 3:11 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Tipton49 min
Jun 29, 3:20 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Marion40 min
Jun 29, 3:32 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren43 min
Jun 29, 3:36 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Madison, Rush39 min
Jun 29, 3:44 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph46 min
Jun 29, 3:52 PM EDTSevere Thunderstorm WarningINDHenry, Rush38 min
Jun 29, 4:03 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more42 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.